# SDR 2023F00178

- Difficulty date: May 22, 2023
- Submitted: May 22, 2023
- Operation: General aviation
- Aircraft: N314
- Make and model: Kaman K-1200
- Aircraft serial: A940032
- System (JASC): 6200 · Main Rotor System
- Part: Servo
- Condition: Broken
- Location: M/R Blade
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THERE WAS A CATASTROPHIC FAILURE OF THE LEFT HAND MAIN ROTOR SYSTEM CAUSING THE AIRCRAFT TO CRASH. A SERVO FLAP BROKE OFF WHILE THE PILOT WAS LIFTING AN EXTERNAL LOAD CAUSING THE LEFT WHITE BLADE TO MAKE CONTACT WITH THE RIGHT ROTOR HEAD THAT LEAD ROTOR SYSTEM TO DEPART THE AIRCRAFT. AIRCRAFT ROLLED UNCONTROLLABLY COMING TO A REST ON IT'S NOSE FATALLY INJURING THE PILOT.  EVENT SHOULD HAVE INITIATED AN EMERGENCY AD AS THIS IS NOT THE FIRST KMAX HELICOPTER WITH THIS FAILURE. ANOTHER KMAX HAD THE SAME FAILURE IN 2010 THAT FATALLY INJURED THE PILOT, THERE IS ANOTHER ACCIDENT IN CANADA THAT HAPPENED SHORTLY AFTER N314 THAT FATALLY INJURED THAT PILOT. THAT LAST ACCIDENT IS STILL UNDER INVESTIGATION BUT ALL SIGNS POINT TO THE SAME FAILURE POINT. THE FAA NOW IS AWARE OF THIS RECURRENT FAILURE SPOT AND SHOULD ALSO BE HELD RESPONSIBLE WHEN ANOTHER KMAX HELICOPTER REPEATS THE FAILURE IF NO AD IS ISSUED. I UNDERSTAND THESE KMAX HELICOPTERS ARE DOING OPERATIONS THAT ARE DEEMED DANGEROUS BUT I WOULD ARGUE THAT THESE HELICOPTERS ARE OUT DOING OPERATIONS THEY WERE DESIGNED AND APPROVED TO DO.
